Tympanic Steroid injections

Discussion in 'Support' started by physics13, Apr 19, 2015.

tinnitus forum
    1. physics13
      In pain

      physics13 Member

      Tinnitus Since:
      2005
      Cause of Tinnitus:
      antibiotics
      After suffering horrific deafness from taking antibiotics and loss of the ability to work I'm trying to get tympanic injections.
      Does anyone know how to accomplish this? What exactly are the criteria to get the injections, does the hearing loss need to be sudden and from unknown causes?
      It is extremely slow to get the appointments 2 hours away for me and I'm crippled by lung problems and on oxygen and an asv.
       
    2. kasart
      No Mood

      kasart Member

      Tinnitus Since:
      02/2010
      Cause of Tinnitus:
      Unspecified
      Physics13: Have you researched steroids "tympanic injections"? In most cases, they do not work, so I'm baffled in why you would even want this very painful procedure? Do you want to be further deafened?
      Patients who do get them as a -last resort- have Menieres disease, and even THEY say it's very short-term relief, if at all (like most addictive drugs). Do you have extreme vertigo?
      If you have addt'l lung issues and on oxygen - I would stay away from them. As you're already on prednisone (usually prescribed for asthmatics). It appears you have other sinister issues to be further evaluated by a couple of VERY specific specialists, which a GP cannot do, nor an ENT. Oftentimes, the Drugs are the main culprit and may be the factor to your current debilitating T and hearing loss - a compounding effect.
      Drugs and/or surgery are not always the answer. You have to look at your health issues as a -whole-.
      Even possible addiction. I'd suggest Homeopathy as well.
      Research the meds yourself first, see if they're ototoxic. Discuss w/ your Dr. Substitute and/or wean off them.
      Ex: http://www.ata.org/sites/ata.org/files/pdf/Oto_toxic_Drug_Packet_Oct12.pdf
       
    3. physics13
      In pain

      physics13 Member

      Tinnitus Since:
      2005
      Cause of Tinnitus:
      antibiotics
      Dear Kasart,
      Thanks so much!!! As the Hippocratic oath says, 'First do no harm'
      I think the tympanic injections may be a very bad idea if it damages other hearing and balance, vestibular cells. Perhaps the best thing is not to do more damage and live with hearing aids? I don't have Meniere's or vertigo. I just have invested so much time and money into becoming a professor and I cannot hear.

      I really am unhappy at how many times I was forced and deceived into taking antibiotics that were unnecessary like IV flagyl, cipro, doxycyline....
      http://onlinelibrary.wiley.com/doi/10.1111/j.1365-2125.2011.03991.x/pdf
      Very important article on antibiotic Neurotoxicity

      I think the hearing loss is mainly from antibiotics, the oral prednisone at 60-80mg a day is helping and I'm taking valtrex for viral symptoms. I must regain some speech comprehension to be able to work and talk with people and listen to mathematics lectures.
      I'm taking NAC and glutathione and a lot of green tea to flush the antibiotics and their toxins out of my kidneys and ears. apparently it takes a long time to get gentamicin out of your kidneys.

      I'm not sure if it's a good idea to take antioxidant vitamins like vitamin E,C, ubiquinol.


      I don't know much about the dexamthasone injections, does it actually injure and damage the hearing cells?
       
    4. physics13
      In pain

      physics13 Member

      Tinnitus Since:
      2005
      Cause of Tinnitus:
      antibiotics
    5. Stink

      Stink Member

      Location:
      US
      Tinnitus Since:
      09/2000
      there is probably nothing that will help you @physics13 ... you have to wait it out and habituate.

      if you can't work anymore, can't you take early retirement?
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.